Alert archive / Ohio / Red Flag Warnings in 2014

Red Flag Warning 1, NWS Wilmington, OH

March 27, 20149 counties in Ohio; 4 counties in Kentucky

NWS Wilmington, OH issued this red flag warning at Mar 27, 2014, 4:04 AM EDT for 9 counties in Ohio; 4 counties in Kentucky. It took effect at Mar 27, 2014, 12:00 PM EDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 27, 2014, 4:04 AM EDT (08:04 UTC)
In effect from
Mar 27, 2014, 12:00 PM EDT
Expired
Mar 27, 2014, 6:56 PM EDT
In force
7 hr
Issued by
NWS Wilmington, OH

Counties Bracken County, KY, Lewis County, KY, Mason County, KY, Robertson County, KY, Adams County, OH, Brown County, OH, Fairfield County, OH, Highland County, OH, Hocking County, OH, Pickaway County, OH, Pike County, OH, Ross County, OH, Scioto County, OH

The radar

The Cincinnati radar (KILN), 59 km from the middle of the area, began a volume at 08:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2014-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2014-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1605 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
133 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

183 
WWUS81 KILN 270804
RFWILN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
404 AM EDT THU MAR 27 2014

KYZ097>100-OHZ064-065-073-074-079>082-088-271615-
/O.NEW.KILN.FW.W.0001.140327T1600Z-140327T2300Z/
BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
404 AM EDT THU MAR 27 2014

...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS
EVENING FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST KENTUCKY
AND THE LOWER SCIOTO RIVER VALLEY IN OHIO...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A RED FLAG
WARNING FOR WIND AND LOW RELATIVE HUMIDITY...WHICH IS IN EFFECT
FROM NOON TODAY TO 7 PM EDT THIS EVENING.

* AFFECTED AREA...PICKAWAY...FAIRFIELD...ROSS...HOCKING...BROWN...
  HIGHLAND...ADAMS...PIKE...AND SCIOTO COUNTIES IN OHIO...
  BRACKEN...ROBERTSON...MASON AND LEWIS COUNTIES IN KENTUCKY.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 21 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
2 follow-up statements
569 
WWUS81 KILN 271426
RFWILN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
1026 AM EDT THU MAR 27 2014

KYZ097>100-OHZ064-065-073-074-079>082-088-272300-
/O.CON.KILN.FW.W.0001.140327T1600Z-140327T2300Z/
BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
1026 AM EDT THU MAR 27 2014

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING
FOR WIND AND LOW RELATIVE HUMIDITY FOR NORTHEAST KENTUCKY AND THE
LOWER SCIOTO RIVER VALLEY IN OHIO...

* AFFECTED AREA...PICKAWAY...FAIRFIELD...ROSS...HOCKING...BROWN...
  HIGHLAND...ADAMS...PIKE...SCIOTO...BRACKEN...ROBERTSON...MASON
  AND LEWIS.

* WINDS...SOUTH 10 TO 20 MPH WITH GUSTS UP TO 25 MPH.

* RELATIVE HUMIDITY...AS LOW AS 24 PERCENT.

* IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. 
  OUTDOOR BURNING IS NOT RECOMMENDED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES MAY
CONTRIBUTE TO EXTREME FIRE BEHAVIOR.

&&

$$
445 
WWUS81 KILN 272256
RFWILN

URGENT - FIRE WEATHER MESSAGE
NATIONAL WEATHER SERVICE WILMINGTON OH
656 PM EDT THU MAR 27 2014


KYZ097>100-OHZ064-065-073-074-079>082-088-280000-
/O.CAN.KILN.FW.W.0001.000000T0000Z-140327T2300Z/
BRACKEN-ROBERTSON-MASON-LEWIS-PICKAWAY-FAIRFIELD-ROSS-HOCKING-
BROWN-HIGHLAND-ADAMS-PIKE-SCIOTO-
656 PM EDT THU MAR 27 2014

...RED FLAG WARNING HAS BEEN CANCELLED...

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS CANCELLED THE RED
FLAG WARNING.

LIGHT SHOWERS ARE HELPING TO RAISE RELATIVE HUMIDITY IN THE AREA.
THEREFORE...THE RED FLAG WARNING IS BEING CANCELLED. 

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this red flag warning went out at Mar 27, 3:59 AM EDT, 5 minutes earlier.

Area forecast discussion, Mar 27, 3:59 AM EDT, 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
359 AM EDT THU MAR 27 2014

.SYNOPSIS...
SOUTH WINDS WILL INCREASE TODAY AHEAD OF LOW PRESSURE TRACKING TO
THE GREAT LAKES FROM THE MIDWEST. A COLD FRONT WILL CROSS THE OHIO
VALLEY EARLY FRIDAY. LOW PRESSURE WILL CROSS THE TENEESSEE VALLEY
AND OVERSPREAD RAIN TO THE SOUTHERN OHIO VALLEY REGION SATURDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SOUTHERLY WINDS WILL INCREASE TODAY AS THE GRADIENT TIGHTENS AHEAD
OF LOW PRESSURE TRACKING INTO THE MIDWEST. DRY AIR WILL MIX DOWN
OVER EASTERN CWA THIS AFTERNOON AND HUMIDITIES WILL DROP BELOW 25
PERCENT. COMBINED WITH THE WIND AND HUMIDITY...FORECAST 10 HOUR
FUEL MOISTURES ARE BELOW 8 PERCENT AND DETERIORATING CONDITIONS
HAVE NECESSITATED THE ISSUANCE OF A RED FLAG WARNING TODAY.
CONDITIONS WILL RAPIDLY IMPROVE THIS EVENING AS THE LOW LEVEL
HUMIDITY INCREASES AND TEMPERATURES DECREASE.

TEMPERATURES WILL RISE INTO THE 50S FOR MOST AREAS TODAY...SOME
PAST 60 IN THE FAR SOUTHEAST.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SATURDAY NIGHT/...
LOW PRESSURE WILL TRACK FROM THE MIDWEST TO THE GREAT LAKES AND A
LOW LEVEL JET OF 60-70KT WILL PROVIDE AN EFFECTIVE MOISTURE
TRANSPORT TO THE OHIO VALLEY. SHOWERS WILL GET WRUNG OUT AS THE
UPPER LEVEL TROUGH APPROACHES THIS EVENING AND OVERNIGHT. ENOUGH
SLANT WISE CONVECTION WILL PERMIT SOME THUNDER TO OCCUR WITH THIS
ROUND OF SHOWERS. MILD AIR WILL BE PULLED INTO THE REGION UNTIL
THE FRONT PASSES FRIDAY AND COLDER AIR GETS PULLED IN FRIDAY
NIGHT.

HIGH PRESSURE WILL BUILD IN THE GREAT LAKES FRIDAY NIGHT AND
SATURDAY. THIS WILL HELP PROVIDE SOME CONVERGENCE OVER THE LOWER
OHIO VALLEY AS THE NEXT LOW GETS PULLED NORTHEAST AND CLIPS THE
SOUTHEASTERN CWA. THE STRONG UPPER LEVEL TROUGH MEETING THE
SURFACE LOW WILL QUICKLY CROSS LATE SATURDAY AND RAPIDLY TURN OFF
ANY PRECIPITATION. ENOUGH COLD AIR MAY BE PRESENT ON THE
NORTHWEST SIDE OF THIS SYSTEM THAT RAIN COULD MIX WITH
SNOW...PARTICULARLY SATURDAY EVENING.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
HIGH PRESSURE AND DRY CONDITIONS CAN BE EXPECTED FOR SUNDAY INTO
SUNDAY NIGHT. SOUTHERLY WINDS PICK UP ON MONDAY ALLOWING FOR
TEMPERATURES TO INCREASE INTO THE 60S ACROSS THE FA. AN UPPER
LEVEL DISTURBANCE WILL BEGIN TO WORK INTO THE AREA MONDAY
AFTERNOON INTO MONDAY NIGHT BEFORE EXITING THE AREA TUESDAY
MORNING. COOLER AIR WILL THEN BE BROUGHT BACK INTO THE AREA FOR
TUESDAY WITH HIGH TEMPERATURES IN THE 40S AND 50S. ANOTHER SYSTEM
WILL BEGIN TO APPROACH THE AREA FOR WEDNESDAY BRINGING A CHANCE
FOR SHOWERS TO THE REGION.

&&

.AVIATION /07Z THURSDAY THROUGH MONDAY/...
CI WILL BE ON THE INCREASE EARLY THIS MORNING. BY 12Z...A
DEVELOPING WARM FRONT WILL BRING MID CLOUDS ACROSS THE REGION.
CHC OF A SPRINKLE IS POSSIBLE...BUT FEEL THAT THE CHC IS LOW ENUF
TO LEAVE IT OUT OF THE FCST FOR NOW. WINDS WILL INCREASE DURING
THE MORNING AS THE SFC PRESSURE GRADIENT TIGHTENS AHEAD OF A SFC
LOW IN THE COUNTRYS MID SECTION. GUSTS COULD BE AS HIGH AS 30 KT
DURING THE AFTERNOON. HELD OFF ON MENTIONING PCPN UNTIL AFTER 00Z.
LINE OF SHOWERS IS THEN EXPECTED TO MOVE INTO THE TAFS. THERE IS
SOME WEAK ELEVATED INSTABILITY TONIGHT...BUT WILL LEAVE MENTION OF
TS OUT FOR NOW. VSBYS SHOULD DROP INTO MVFR RANGE WITH THE SHOWERS.

OUTLOOK...MVFR CEILINGS AND VISIBILITIES LIKELY THURSDAY NIGHT
INTO FRIDAY AND AGAIN SATURDAY.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     OHZ064-065-073-074-079>082-088.
KY...RED FLAG WARNING FROM NOON TODAY TO 7 PM EDT THIS EVENING FOR
     KYZ097>100.
IN...NONE.

&&

SYNOPSIS...FRANKS
NEAR TERM...FRANKS
SHORT TERM...FRANKS
LONG TERM...NOVAK
AVIATION...SITES
Hazardous weather outlook, Mar 26, 4:05 PM EDT, 11 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
405 PM EDT WED MAR 26 2014

INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-270915-
WAYNE-FAYETTE IN-UNION IN-FRANKLIN IN-RIPLEY-DEARBORN-OHIO-
SWITZERLAND-CARROLL-GALLATIN-BOONE-KENTON-CAMPBELL-OWEN-GRANT-
PENDLETON-BRACKEN-ROBERTSON-MASON-LEWIS-HARDIN-MERCER-AUGLAIZE-DARKE-
SHELBY-LOGAN-UNION OH-DELAWARE-MIAMI-CHAMPAIGN-CLARK-MADISON-
FRANKLIN OH-LICKING-PREBLE-MONTGOMERY-GREENE-FAYETTE OH-PICKAWAY-
FAIRFIELD-BUTLER-WARREN-CLINTON-ROSS-HOCKING-HAMILTON-CLERMONT-BROWN-
HIGHLAND-ADAMS-PIKE-SCIOTO-
405 PM EDT WED MAR 26 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL
INDIANA...SOUTHEAST INDIANA...NORTHEAST KENTUCKY...NORTHERN
KENTUCKY...CENTRAL OHIO...MIAMI VALLEY OF OHIO...SOUTH CENTRAL
OHIO...SOUTHWEST OHIO AND WEST CENTRAL OHIO.

.DAY ONE...TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Red Flag Warnings in Ohio, 2014Red Flag Warnings in Kentucky, 2014Every red flag warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.